Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 13, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Apr 14, 2019, 11:46 PM EDT for Lycoming County, Tioga County, Pennsylvania. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2019, 11:46 PM EDT (03:46 UTC)
- Expired
- Apr 15, 2019, 12:45 AM EDT
- In force
- 59 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lycoming County, PA, Tioga County, PA
The radar
The State College radar (KCCX), 106 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 11:58 PM EDT | TSTM WND DMG | Morris, PA | 2 TREES DOWN IN THE CITY OF MORRIS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 6:46 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 3.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 103 kt
- 0-1 km storm-relative helicity
- 586 m²/s²
- 0-3 km storm-relative helicity
- 582 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
429
WUUS51 KCTP 150346
SVRCTP
PAC081-117-150445-
/O.NEW.KCTP.SV.W.0013.190415T0346Z-190415T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
1146 PM EDT SUN APR 14 2019
The National Weather Service in State College PA has issued a
* Severe Thunderstorm Warning for...
Northwestern Lycoming County in north central Pennsylvania...
Tioga County in north central Pennsylvania...
* Until 1245 AM EDT.
* At 1145 PM EDT, severe thunderstorms were located along a line
extending from near Woodhull to 6 miles north of Hyner, moving east
at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Mansfield, Wellsboro, Morris, Elkland, Blossburg, Westfield,
Gaines, Covington, Arnot, Millerton, Keeneyville, Leetonia, Leonard
Harrison State Park, Ogdensburg, Cedar Run, Slate Run, Tioga,
Knoxville, Roseville and Osceola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 300 AM EDT for north central
Pennsylvania.
LAT...LON 4160 7688 4159 7681 4155 7696 4155 7717
4142 7757 4146 7760 4183 7761 4200 7750
4200 7693
TIME...MOT...LOC 0345Z 259DEG 31KT 4201 7742 4142 7768
HAIL...<.75IN
WIND...60MPH
$$
EvanegoWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 10:47 PM EDT, 59 minutes earlier.
Area forecast discussion, Apr 14, 10:47 PM EDT, 59 minutes before
Area Forecast Discussion National Weather Service State College PA 1047 PM EDT Sun Apr 14 2019 .SYNOPSIS... Low pressure over the Ohio Valley will track across upstate New York tonight, as the trailing cold front pushes through Pennsylvania. Upper level ridging is expected over the region during the middle of the week, then a slow-moving cold front will likely push into the region late Friday into early Saturday. && .NEAR TERM /UNTIL 7 AM MONDAY MORNING/... Tornado Watch continues for most of the area, but the far NW where the best instability has passed through as the main line of damaging convection pushed past. Still strong shear and some D-CAPE to be dealt with. Many spinning cells thus far, but no specific reports of actual tornadoes. Big line is breaking up a bit, but also accelerating. Thus, the threat for wind damage is still on-going. The threat for tornadoes may be a little lower, now, as the instability has waned, but the threat for tors along/inside the main line remains high. Expect sct shra thru the next few hours in the NW, but action has shifted to the east. Expect the tiny cells over the central counties to fill in and perhaps organize a bit - esp if they are more in the north where the shear is best. Main shortwave which forced the earlier convection in the SE has push most of that to the NE and out of the area. The main line should pass through the far SErn counties by 07-08Z right around end time of the watch. Will trim the watch as necessary. && .SHORT TERM /7 AM MONDAY MORNING THROUGH 6 PM MONDAY/... Blustery and much cooler conditions are expected Monday, as strengthening low pressure passes north of Pa. Passage of upper trough will likely produce scattered rain/snow showers across the Allegheny Plateau. However, surface temps should remain too warm for any snow accumulations. A downsloping westerly flow should result in dry weather across the Susq Valley. However, cold temps aloft will likely result in a good deal of stratocu. Bukfit soundings support wind gusts Monday afternoon close to 40kts across southern PA, so later shifts may need to consider a possible wind advisory. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... Left mentioned of some showers in for later Tuesday into Thursday. Much of this time will be dry. The main issue will be another huge weather system by Friday. Showers and some thunderstorms will be associated with this system. For now, just minor adjustments. For later Saturday into early next Monday, the risk of showers tapers off. GFS and EC still different from run to run and day to day, on how the upper level trough may split apart, and dig southeast. This will make a difference on how things linger past Friday. Either way, not looking quite as cold as it did several days ago. Thus the chance of any snow showers on the back side of the storm is less now. && .AVIATION /03Z MONDAY THROUGH FRIDAY/... A line of showers adn thunderstorms is making its way across central PA from 02Z until 10Z. It has caused a period of IFR and lower cigs and vsbys in thunderstorms. Expect this to occur at all TAF sites at times overnight. Light showers are out ahead of the line which will mainly affect IPT and MDT. An area of showers behind the front will drop cigs and vsbys Behind the front which is occurring at BFD. Westerly flow will pick up with a period of gusts to 30-40 mph Monday along with ceiling restrictions that will be mainly confined to the western/northern terrain. .Outlook... Mon...AM Rain and restrictions. Becoming windy. Tue...Trending VFR; winds subsiding. Wed-Thu...Chance of a shower. Mainly VFR. Fri...Widespread restrictions likely with showers and thunderstorms. && .HYDROLOGY... Main line has passed through the NW, but additional rainfall is possible. Watch only goes through 2 AM, and rain poss thru then. Will hold onto it there. Showers finally popping up in between the SErn cluster and the big line, but not much QPF just yet. HRRR continues heavy rain with the line, and threat for heavy rain still goes for most of the night for the SE. Prev... 0.75-0.90" of rainfall through the day today over the NW has things very wet and many of the smallest waterways are likely high/nearly full. The line of convection to the west is advancing slower to the east than the elements are moving N/NE. They could also receive more than one thunderstorm this evening/early tonight. Felt the threat was much higher than FFG may reflect there with most of the water not accounted for in the guidance. Plus, we are solidly in the SLGT risk of excessive rain per WPC guidance. The southeastern counties got some heavy rain and patchy flooding two days ago, and they are starting to pick up some rain now. There is some thunder embedded in the stuff moving up from MD/VA. HRRR paints a few stripes of >1" rain in convection there. The Front and associated thunder/heavy rain does not arrive until late tonight, and we are always wary of overnight convection. The deep 60+KT LLJet is loaded with moisture. 1 hr FFG ranges between one inch and two inches. We will also have to watch out for the Swatara Creek which is running high and is arguably the wettest basin around the state right now. && .CTP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 2 AM EDT Monday for PAZ004-005-010. Flash Flood Watch until 6 AM EDT Monday for PAZ036-056>059- 063>066. && SYNOPSIS...Dangelo NEAR TERM...Dangelo SHORT TERM...DeVoir/Fitzgerald LONG TERM...Martin AVIATION...Ceru/RXR HYDROLOGY...
Hazardous weather outlook, Apr 14, 11:28 PM EDT, 18 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1128 PM EDT Sun Apr 14 2019 PAZ012-018-019-026>028-035-037-041-042-045-046-049>053-160330- Northern Clinton-Northern Centre-Southern Centre-Huntingdon-Mifflin- Juniata-Fulton-Tioga-Northern Lycoming-Sullivan-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia- 1128 PM EDT Sun Apr 14 2019 ...TORNADO WATCH 69 IN EFFECT UNTIL 3 AM EDT MONDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Tornado Watch. Heavy rain from thunderstorms may lead to isolated instances of flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Gusty winds may approach 50 MPH on Monday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ036-056>059-063>066-160330- Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York- Lancaster- 1128 PM EDT Sun Apr 14 2019 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT MONDAY... ...TORNADO WATCH 69 IN EFFECT UNTIL 3 AM EDT MONDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Gusty winds may approach 50 MPH on Monday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ006-011-017-024-025-033-034-160330- Potter-Cameron-Clearfield-Cambria-Blair-Somerset-Bedford- 1128 PM EDT Sun Apr 14 2019 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Gusty winds may approach 50 MPH on Monday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004-005-010-160330- Warren-McKean-Elk- 1128 PM EDT Sun Apr 14 2019 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT MONDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Local storm report, Apr 14, 11:04 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1104 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG SOMERSET 40.01N 79.08W
04/14/2019 SOMERSET PA 911 CALL CENTER
MULTIPLE TREES DOWN ACROSS THE COUNTY INCLUDING ONE ON
ROUTE 30 AND ONE ON A RESIDENCE IN CAIRNBROOK.
&&
EVENT NUMBER CTP1901181
JRBLocal storm report, Apr 14, 11:08 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1108 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND DMG BOSWELL 40.16N 79.03W
04/14/2019 SOMERSET PA TRAINED SPOTTER
3 LARGE TREES DOWN.
&&
EVENT NUMBER CTP1901182
JRBSpecial weather statement, Apr 14, 11:11 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service State College PA
1111 PM EDT SUN APR 14 2019
PAZ006-012-018-037-041-042-046-150445-
Southern Lycoming PA-Potter PA-Sullivan PA-Northern Centre PA-
Northern Clinton PA-Northern Lycoming PA-Tioga PA-
1111 PM EDT SUN APR 14 2019
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF LYCOMING...POTTER...
SULLIVAN...TIOGA...AND CLINTON COUNTIES UNTIL 1245 AM EDT...
At 1111 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Wharton to 7 miles northwest of Karthaus.
Movement was east at 35 mph.
Wind gusts up to 50 mph are possible.
Locations impacted include...
Keating, Morris, Blossburg, Renovo, Covington, South Renovo, Arnot,
Cross Fork, Glen Union, Kettle Creek Gorge, Waterville, Ralston,
Tamarack, Kettle Creek State Park, Cedar Run, Cammal, Ole Bull State
Park, Trout Run, Barbours and Shunk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Minor flooding may develop. Do not drive into water covering the
roadway.
&&
LAT...LON 4160 7688 4158 7670 4135 7666 4116 7804
4120 7808 4137 7799 4144 7799 4157 7794
4178 7690
TIME...MOT...LOC 0311Z 256DEG 29KT 4149 7808 4121 7819
CeruLocal storm report, Apr 14, 11:30 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1130 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM TSTM WND DMG CAIRNBROOK 40.12N 78.82W
04/14/2019 SOMERSET PA 911 CALL CENTER
MULTIPLE TREES DOWN ACROSS THE COUNTY INCLUDING ONE ON
ROUTE 30 AND ONE ON A RESIDENCE IN CAIRNBROOK.
&&
CORRECTED EVENT TIME...LOCATION...FATALITIES...INJURIES
EVENT NUMBER CTP1901181
JRBLocal storm report, Apr 14, 11:35 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1135 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM TSTM WND DMG STOYSTOWN 40.10N 78.96W
04/14/2019 SOMERSET PA TRAINED SPOTTER
TREE BLOCKING HIGHWAY AT INTERSECTION OF LINCOLN
HIGHWAY AND LAMBERTSVILLE ROAD.
&&
EVENT NUMBER CTP1901183
JRBLocal storm report, Apr 14, 11:42 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1142 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM TSTM WND DMG BROWNSTOWN 40.33N 78.94W
04/14/2019 CAMBRIA PA 911 CALL CENTER
WIRES DOWN NEAR BROWNSTOWN.
&&
EVENT NUMBER CTP1901184
JRBThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 8:03 PM EDT | Tornado Warning | CTP | Warren | 57 min |
| Apr 14, 8:31 PM EDT | Special Weather Statement | CTP | Adams | 29 min |
| Apr 14, 8:41 PM EDT | Severe Thunderstorm Warning | CTP | Elk, McKean, Warren | 64 min |
| Apr 14, 8:44 PM EDT | Areal Flood Advisory | CTP | Warren | 4 hr |
| Apr 14, 9:29 PM EDT | Areal Flood Advisory | CTP | Elk, McKean | 4 hr |
| Apr 14, 9:34 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Elk, McKean, Potter | 56 min |
| Apr 14, 9:42 PM EDT | Special Weather Statement | CTP | Cambria, Clearfield, Somerset | 48 min |
| Apr 14, 9:53 PM EDT | Areal Flood Advisory | CTP | Lancaster, Lebanon, Schuylkill | 3 hr |
| Apr 14, 10:03 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Clearfield | 42 min |
| Apr 14, 10:17 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Fulton, Somerset | 43 min |
| Apr 14, 10:24 PM EDT | Special Weather Statement | CTP | Lycoming | 36 min |
| Apr 14, 10:31 PM EDT | Special Weather Statement | CTP | Cameron, Potter | 29 min |
| Apr 14, 10:38 PM EDT | Areal Flood Advisory | CTP | Columbia, Dauphin, Lebanon, Northumberland, Schuylkill | 3 hr |
| Apr 14, 10:42 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clearfield | 48 min |
| Apr 14, 10:50 PM EDT | Severe Thunderstorm Warning | CTP | Potter, Tioga | 55 min |
| Apr 14, 10:58 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Centre, Franklin, Fulton, Huntingdon and 1 more | 47 min |
| Apr 14, 11:11 PM EDT | Special Weather Statement | CTP | Clinton, Lycoming | 94 min |
| Apr 14, 11:34 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Huntingdon, Juniata, Lycoming, Mifflin and 2 more | 86 min |
| Apr 14, 11:41 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin, Huntingdon, Juniata, Perry | 49 min |
| Apr 15, 12:27 AM EDT | Special Weather Statement | CTP | Adams, Cumberland, Dauphin | 48 min |
| Apr 15, 12:41 AM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Northumberland, Sullivan | 52 min |
| Apr 15, 1:07 AM EDT | Special Weather Statement | CTP | Adams, Lebanon, Schuylkill, York | 53 min |
| Apr 15, 2:00 AM EDT | Special Weather Statement | CTP | Lancaster, York | 60 min |
| Apr 15, 2:58 AM EDT | Special Weather Statement | CTP | Lancaster | 32 min |
| Apr 15, 3:29 AM EDT | River Flood Warning | CTP | Lebanon, Schuylkill | 26 hr |
| Apr 15, 3:49 AM EDT | Wind Advisory | CTP | Adams, Bedford, Blair, Cambria, Cumberland, Dauphin and 11 more | 16 hr |
| Apr 15, 5:23 PM EDT | River Flood Warning | CTP | Dauphin, Lebanon | 12 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.